Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 39, NWS Wichita, KS

October 8, 2018McPherson County, Saline County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 8, 2018, 10:14 AM CDT for McPherson County, Saline County, Kansas. It took effect at Oct 9, 2018, 5:17 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Oct 8, 2018, 10:14 AM CDT (15:14 UTC)
In effect from
Oct 9, 2018, 5:17 PM CDT
Expired
Oct 11, 2018, 8:25 AM CDT
In force
39 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Smoky Hill River near Mentor (MTRK1). The gauge peaked at 17.27 ft at Oct 10, 2018, 8:00 PM CDT.

actionminormoderate102010/0810/0910/1010/1110/12
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06866500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

834 
WGUS43 KICT 081514
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1014 AM CDT Mon Oct 8 2018

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-169-090513-
/O.NEW.KICT.FL.W.0039.181010T1245Z-181011T1325Z/
/MTRK1.1.ER.181010T1245Z.181010T1800Z.181011T0125Z.UU/
1014 AM CDT Mon Oct 8 2018

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Smoky Hill River Near Mentor.
* From Wednesday morning until Thursday morning.
* At  9:45 AM Monday the stage was 5.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 20.7 feet by Wednesday early afternoon. The river 
  will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...Flood waters overflow the banks and 
  agricultural fields upstream from Bridgeport to Assaria. Lowland 
  flooding can be expected in the vicinity of the river. A portion of
  the bike trail near Burke Park in Salina floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Mentor          20.0   5.3  Mon 10 AM    8.4   19.9   14.6
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

ADK
4 follow-up statements
638 
WGUS83 KICT 082230
FLSICT
Flood Statement
National Weather Service Wichita KS
530 PM CDT Mon Oct 8 2018

...The flood warning continues for the following river in Kansas...

  Smoky Hill River At Lindsborg affecting McPherson County.

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

  Smoky Hill River At New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-091229-
/O.CON.KICT.FL.W.0031.181009T1851Z-181011T0141Z/
/LNSK1.1.ER.181009T1851Z.181010T0600Z.181010T1341Z.NO/
530 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River At Lindsborg.
* From Tuesday afternoon until Wednesday evening.
* At  4:30 PM Monday the stage was 13.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and 
  continue to rise to near 22.9 feet by early Wednesday morning. The 
  river will fall below flood stage by Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet 
  from bank. Old Mill Park floods along with low lying fields in 
  rural areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Lindsborg       21.0  13.0  Mon 04 PM   18.0   21.9   10.1
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-091229-
/O.CON.KICT.FL.W.0039.181010T1245Z-181011T1325Z/
/MTRK1.1.ER.181010T1245Z.181010T1800Z.181011T0125Z.UU/
530 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River Near Mentor.
* From Wednesday morning until Thursday morning.
* At  4:45 PM Monday the stage was 8.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 20.7 feet by Wednesday early afternoon. The river 
  will fall below flood stage by Wednesday evening.
* Impact...At 20.0 feet...Flood waters overflow the banks and 
  agricultural fields upstream from Bridgeport to Assaria. Lowland 
  flooding can be expected in the vicinity of the river. A portion of
  the bike trail near Burke Park in Salina floods. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Mentor          20.0   8.1  Mon 05 PM   10.9   19.9   14.6
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-091229-
/O.CON.KICT.FL.W.0030.181009T2048Z-181012T1021Z/
/NCMK1.2.ER.181009T2048Z.181010T1800Z.181011T2221Z.NR/
530 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River At New Cambria.
* From Tuesday afternoon until late Thursday night.
* At  4:45 PM Monday the stage was 11.3 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
  to rise to near 31.6 feet by Wednesday evening. The river will fall
  below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become 
  flooded. Old Highway 40 between Marymount Road and Whitmore Road is
  closed due to flood waters. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  New Cambria     27.0  11.3  Mon 05 PM   20.8   31.1   30.3
    
&&
     
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$

JAS
709 
WGUS83 KICT 090119
FLSICT
Flood Statement
National Weather Service Wichita KS
819 PM CDT Mon Oct 8 2018

...The flood warning continues for the following river in Kansas...
 
  Smoky Hill River At Lindsborg affecting McPherson County.

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

  Smoky Hill River At New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-091519-
/O.EXT.KICT.FL.W.0031.181009T1200Z-181011T0238Z/
/LNSK1.1.ER.181009T1200Z.181010T0000Z.181010T1438Z.NO/
819 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River At Lindsborg.
* From Tuesday morning until Wednesday evening.
* At  7:30 PM Monday the stage was 14.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 24.1 feet by Tuesday evening. The river will fall 
  below flood stage by late Wednesday morning.
* Impact...At 24.5 feet...The Old Mill Campgrounds are covered by 3 to
  4 feet of flood waters.

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Lindsborg          21.0  14.2  Mon  7 PM    24.1  14.2   9.5
    
&&
    
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-091519-
/O.EXT.KICT.FL.W.0039.181009T2030Z-181011T1717Z/
/MTRK1.1.ER.181009T2030Z.181010T1200Z.181011T0517Z.UU/
819 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River Near Mentor.
* From Tuesday afternoon until Thursday afternoon.
* At  7:45 PM Monday the stage was 8.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
  to rise to near 21.9 feet by Wednesday early afternoon. The river 
  will fall below flood stage by early Thursday morning.
* Impact...At 22.0 feet...The lower portions of ball fields and bike 
  trail at Burke Park in Salina floods along with soccer fields near 
  the river south of Magnolia Road. 

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Mentor             20.0   8.0  Mon  8 PM    21.4  21.5   8.4
    
&&
    
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-091519-
/O.EXT.KICT.FL.W.0030.181009T1726Z-181012T0941Z/
/NCMK1.3.ER.181009T1726Z.181010T1800Z.181011T2141Z.NR/
819 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Smoky Hill River At New Cambria.
* From Tuesday afternoon until late Thursday night.
* At  7:45 PM Monday the stage was 12.9 feet.
* Flood stage is 27.0 feet.
* Record flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and 
  continue to rise to near 32.1 feet by Wednesday early afternoon. 
  The river will fall below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become 
  flooded. Old Highway 40 between Marymount Road and Whitmore Road is
  closed due to flood waters. 

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  New Cambria        27.0  12.9  Mon  8 PM    30.3  31.9  26.0
    
&&
    
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$

Metzger
682 
WGUS83 KICT 090947
FLSICT
Flood Statement
National Weather Service Wichita KS
447 AM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Smoky Hill River At Lindsborg affecting McPherson County.

  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.

  Smoky Hill River At New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC113-092348-
/O.EXT.KICT.FL.W.0031.181009T1626Z-181011T0215Z/
/LNSK1.1.ER.181009T1626Z.181010T0600Z.181010T1415Z.NO/
447 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Smoky Hill River At Lindsborg.
* From this morning until Wednesday evening.
* At 4:30 AM Tuesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 23.2 feet by early Wednesday morning. The river 
  will fall below flood stage by late Wednesday morning.
* Impact...At 21.0 feet...South bank overflows extend out to 20 feet 
  from bank. Old Mill Park floods along with low lying fields in 
  rural areas. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lindsborg       21.0  17.8  Tue 4 AM     22.2   10.8   10.3
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-092348-
/O.EXT.KICT.FL.W.0039.181009T2217Z-181011T1656Z/
/MTRK1.1.ER.181009T2217Z.181010T1800Z.181011T0456Z.UU/
447 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Smoky Hill River Near Mentor.
* From this afternoon until Thursday morning.
* At 3:45 AM Tuesday the stage was 10.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 21.7 feet by early Wednesday afternoon. 
  The river will fall below flood stage by late Wednesday evening.
* Impact...At 22.0 feet...The lower portions of ball fields and bike 
  trail at Burke Park in Salina floods along with soccer fields near 
  the river south of Magnolia Road. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Mentor          20.0  10.3  Tue 4 AM     21.6   15.6    6.9
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-092348-
/O.EXT.KICT.FL.W.0030.181009T1956Z-181012T0941Z/
/NCMK1.3.ER.181009T1956Z.181010T1800Z.181011T2141Z.NR/
447 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Smoky Hill River At New Cambria.
* From this afternoon until late Thursday night.
* At 3:45 AM Tuesday the stage was 17.4 feet.
* Flood stage is 27.0 feet.
* Record flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 31.9 feet by early Wednesday afternoon. The river will
  fall below flood stage by Thursday afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become 
  flooded. Old Highway 40 between Marymount Road and Whitmore Road is
  closed due to flood waters. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  New Cambria     27.0  17.4  Tue  4 AM    31.4   30.5   22.1
    
&&
     
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$

Lawson
290 
WGUS83 KICT 091600
FLSICT
Flood Statement
National Weather Service Wichita KS
1100 AM CDT Tue Oct 9 2018

...The flood warning is cancelled for the following river in 
Kansas...
 
  Smoky Hill River At Lindsborg affecting McPherson County.
 
  Smoky Hill River Near Mentor affecting McPherson and Saline 
  Counties.
 
...The flood warning continues for the following river in Kansas...
 
  Smoky Hill River At Ellsworth affecting Ellsworth County.

  Smoky Hill River At New Cambria affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC053-100559-
/O.EXT.KICT.FL.W.0029.000000T0000Z-181011T1720Z/
/ELWK1.1.ER.181010T0438Z.181010T1200Z.181011T0520Z.NO/
1100 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Smoky Hill River At Ellsworth.
* Until Thursday afternoon.
* At 10:30 AM Tuesday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 22.0 feet by Wednesday morning. The river will fall below 
  flood stage by early Thursday morning.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14 
  Bridge will become inundated with about 1 ft depth of water. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Ellsworth       20.0  14.9  Tue 10 AM   22.0   19.5   17.5
    
&&
     
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849


$$

KSC113-091630-
/O.CAN.KICT.FL.W.0031.000000T0000Z-181011T0215Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM CDT Tue Oct 9 2018

The Flood Warning is cancelled for
  The Smoky Hill River At Lindsborg.
* At 10:30 AM Tuesday the stage was 17.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.7 feet 
  early Wednesday morning.
* Impact...At 19.0 feet...The river begins to flow out of its banks at
  the Old Mill Campground.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lindsborg       21.0  17.2  Tue 10 AM   19.3   10.5   10.2
    
&&
     
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
      3847 9766 3851 9792             

$$

KSC113-169-091630-
/O.CAN.KICT.FL.W.0039.000000T0000Z-181011T1656Z/
/MTRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1100 AM CDT Tue Oct 9 2018

The Flood Warning is cancelled for
  The Smoky Hill River Near Mentor.
* At 10:45 AM Tuesday the stage was 12.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.0 feet 
  early Wednesday morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Mentor          20.0  12.5  Tue 11 AM   17.3   12.1    6.6
    
&&
     
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
      3869 9753 3860 9758             

$$

KSC169-100559-
/O.EXT.KICT.FL.W.0030.181010T0300Z-181011T1727Z/
/NCMK1.1.ER.181010T0300Z.181010T1800Z.181011T0527Z.NO/
1100 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Smoky Hill River At New Cambria.
* From this evening until Thursday afternoon.
* At 10:45 AM Tuesday the stage was 20.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 28.6 feet by early Wednesday afternoon. The river will fall
  below flood stage by early Thursday morning.
* Impact...At 29.5 feet...Water covers Rail Road and Mill Street, 
  Cunningham Road and also First Street and Second Street. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  New Cambria     27.0  20.3  Tue 11 AM   28.2   25.3   17.6
    
&&
     
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753


$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:50 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 8, 6:50 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
650 AM CDT Mon Oct 8 2018

.SHORT TERM...(Today through Wednesday night)
Issued at 355 AM CDT Mon Oct 8 2018

Forecast Headline: Flood Watch Remains In Effect For All Of
Central & South-Central KS Until 7 AM CDT Wed.

Today-Tue Night:
Forecast is essentially unchanged as DEEP upper-deck trof remains
parked from Central Rockies to the Desert Southwest until Tue, at
which time it should begin to move SLOWLY east, reaching around NM
Tue evening. This would likewise keep the surface low situated
over NM until Mon night, around which time it would begin to move
slowly east into West TX. The slow-moving surface low will drag a
cold front that should reach as far as Central KS late Mon night &
early Tue morning. With time, the axis of heaviest rains would
shift slowly west today then shift back slowly toward the east as
the cold front moves into into Central KS. Heavy rains are a sure
bet as precipitable waters, on average, remain ~200% of normal. As
the Flood Watch remains intact in all respects.

Wed & Wed Night:
The afore-mentioned upper-deck trof deamplifies as it ventures
over TX late Tue night. This should push the cold front far enough
east to bring the rains to end Wed morning, clearing Southeast KS
around mid-morning.

.LONG TERM...(Thursday through Sunday)
Issued at 355 AM CDT Mon Oct 8 2018

Wed & Wed Night:
A break from the rains is still anticipated as an inverted ridge
moves east across the KS Neighborhood.

Rest of The Week:
The intermission will be short-lived, as a the next compact,
surface low is scheduled to move across NM & into the TX Panhandle
Fri & Fri night. This would induce strengthening isentropic ascent
across KICT Country, especially Fri Night & Sat when the low would
move along the Red River. Such movement would drag another cold
front across most of KS Sat & Sat evening, so we're in for another
soggy Sat & Sat night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 641 AM CDT Mon Oct 8 2018

Aviation concerns will be low ceilings along with widespread
showers and storms.

Deep upper trough continues to dig over the desert southwest.
This will keep the Plains in a large area of strong 850-700mb
moisture transport today and tonight which will maintain
widespread moderate to heavy showers with some pockets of thunder.

Warm front currently bisects the forecast area from east to west
and will continue to slowly lift north this morning. Ceilings will
start to improve south of the front, with IFR conditions far and
few between for KICT and KCNU. However, we should still see some
pockets of IFR for the remainder of the TAF sites this morning.
Front will try to work back south this afternoon over central KS
with north winds expected at KRSL-KGBD-KSLN by 21-00z. This front
will further enhance shower and storm chances this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    75  63  67  45 /  80 100 100  40
Hutchinson      73  58  62  43 /  90 100 100  30
Newton          74  61  65  44 /  80 100 100  40
ElDorado        77  64  69  46 /  70  90  90  60
Winfield-KWLD   78  65  70  47 /  70  90  90  50
Russell         67  51  54  39 / 100  90 100  40
Great Bend      70  52  55  40 / 100  90 100  30
Salina          72  58  61  43 /  90 100 100  40
McPherson       73  58  62  43 /  90 100 100  40
Coffeyville     82  68  77  51 /  30  60  80  80
Chanute         81  67  75  50 /  50  50  90  80
Iola            80  67  75  49 /  40  50  90  80
Parsons-KPPF    81  68  76  51 /  40  50  80  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...RBL
Hazardous weather outlook, Oct 8, 5:17 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
517 AM CDT Mon Oct 8 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
517 AM CDT Mon Oct 8 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Widespread showers with embedded thunderstorms will impact the
region. Heavy rains are likely, especially along and west of the
turnpike. For further details, please refer to the Flood Watch and
river flood warnings.

A few thunderstorms that occur across Southeast Kansas may produce
winds around 50 mph this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Widespread showers with embedded thunderstorms will impact the
region Tuesday and Tuesday night. More heavy rains are likely.
A few of thunderstorms that occur across Southeast Kansas may
produce large hail and damaging winds in addition to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Oct 8, 7:59 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     FLOOD            ELGIN                   37.00N 96.28W
10/08/2018                   CHAUTAUQUA         KS   CO-OP OBSERVER

            COOP OBSERVER RELAYED A REPORT OF MINOR
            FLOODING IN ELGIN.

&&

MARTIN
Local storm report, Oct 8, 8:01 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     FLOOD            CHAUTAUQUA              37.02N 96.18W
10/08/2018                   CHAUTAUQUA         KS   CO-OP OBSERVER

            COOP OBSERVER RELAYED A REPORT OF MINOR
            FLOODING IN CHAUTAUQUA.

&&

MARTIN
Local storm report, Oct 8, 8:06 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     FLOOD            IOLA                    37.93N 95.40W
10/08/2018                   ALLEN              KS   DEPT OF HIGHWAYS

            THE HWY 169 AND HWY 54 INTERCHANGE IS
            BEGINNING TO FLOOD, POSSIBLY DUE TO THE ROCK
            CREEK RISING. REPORT FROM KDOT WAS RELAYED
            THROUGH THE MORAN COOP OBSERVER.

&&

MARTIN
Local storm report, Oct 8, 8:26 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
826 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       GODDARD                 37.66N 97.57W
10/08/2018  M1.97 INCH       SEDGWICK           KS   COCORAHS

&&

MARTIN
Local storm report, Oct 8, 9:26 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLOOD            7 E CHANUTE             37.67N 95.33W
10/08/2018                   NEOSHO             KS   EMERGENCY MNGR

            LARGE AMOUNT OF FLOODING OCCURRING NEAR THE
            INTERSECTION OF 210TH AND LYONS ROAD. WATER
            IS OVER THE ROAD IN THIS AREA.

&&

MARTIN
Local storm report, Oct 8, 9:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 AM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     FLOOD            1 ESE IOLA              37.92N 95.38W
10/08/2018                   ALLEN              KS   DEPT OF HIGHWAYS

            ALL WESTBOUND LANES OF HWY 54 ON THE EAST
            SIDE OF IOLA ARE CLOSED AT THIS TIME DUE TO
            FLOODING ALONG THE ROCK CREEK. PORTIONS OF
            HWY 169 ARE ALSO CLOSED AT THE HWY 54 / HWY
            169 INTERCHANGE. TRAFFIC IS BEING DIVERTED
            AROUND THE FLOODED AREAS.

&&

MARTIN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:13 PM CDTSevere Thunderstorm WarningICTChautauqua37 min
Oct 7, 9:50 PM CDTRiver Flood WarningICTEllsworth68 hr
Oct 7, 9:50 PM CDTRiver Flood WarningICTSaline4 days
Oct 7, 9:56 PM CDTRiver Flood WarningICTMcPherson64 hr
Oct 7, 10:01 PM CDTRiver Flood WarningICTLincoln42 hr
Oct 7, 10:06 PM CDTAreal Flood WarningICTChautauqua12 hr
Oct 7, 10:55 PM CDTSpecial Weather StatementICTWilson95 min
Oct 8, 2:54 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson7 hr
Oct 8, 7:17 AM CDTRiver Flood WarningICTAllen69 hr
Oct 8, 8:48 AM CDTAreal Flood WarningICTKingman3 days
Oct 8, 9:30 AM CDTRiver Flood WarningICTButler65 hr
Oct 8, 9:37 AM CDTRiver Flood WarningICTButler, Cowley3 days
Oct 8, 9:53 AM CDTRiver Flood WarningICTSedgwick, Sumner3 days
Oct 8, 9:56 AM CDTRiver Flood WarningICTSumner4 days
Oct 8, 9:58 AM CDTRiver Flood WarningICTSedgwick4 days
Oct 8, 9:59 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson4 days
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase5 days
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase, Lyon65 hr
Oct 8, 10:33 AM CDTRiver Flood WarningICTAllen, Neosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTNeosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTLabette, Neosho6 days
Oct 8, 11:45 AM CDTAreal Flood WarningICTHarper5 days
Oct 8, 11:54 AM CDTSpecial Weather StatementICTSaline36 min
Oct 8, 12:50 PM CDTSpecial Weather StatementICTSumner40 min
Oct 8, 12:54 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice24 hr
Oct 8, 12:58 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell24 hr
Oct 8, 1:03 PM CDTAreal Flood WarningICTSumner24 hr
Oct 8, 1:29 PM CDTSpecial Weather StatementICTSumner31 min
Oct 8, 1:34 PM CDTAreal Flood WarningICTSedgwick24 hr
Oct 8, 3:20 PM CDTSpecial Weather StatementICTGreenwood25 min
Oct 8, 4:11 PM CDTRiver Flood WarningICTSedgwick52 hr
Oct 8, 4:12 PM CDTAreal Flood WarningICTMarion46 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTButler, Cowley52 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTCowley4 days
Oct 8, 4:59 PM CDTRiver Flood WarningICTMarion3 days
Oct 8, 5:10 PM CDTRiver Flood WarningICTCherokee, Labette7 days
Oct 8, 5:35 PM CDTAreal Flood WarningICTSaline42 hr

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.